Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 4, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 16, 1995, 1:56 PM CDT for Harmon County, Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 49 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 16, 1995, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 16, 1995, 2:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3579 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 161857
TOROKC
OKC057-065-TXC197-161945-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
156 PM CDT SUN APR 16 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 245 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHERN HARMON AND WESTERN JACKSON
IN NORTHERN TEXAS
EXTREME NORTHERN HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
CRETA...DUKE...ELDORADO AND MC QUEEN
AT 155 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 15
MILES SOUTHWEST OF MC QUEEN.
THE STORM WAS MOVING EAST NORTHEAST AT 35 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3449 9950 3443 9960 3446 9993 3464 9989
3471 9950What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 16, 4:09 AM CDT, 9 hours 47 minutes earlier.
Area forecast discussion, Apr 16, 4:09 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 405 AM CDT SUN APR 16 1995 PCPN CAUSED BY INCRG SLY LO LVL FLO OVERRUNNING STNRY FNT ACRS XTRM NRN OK SEEMS TO BE BREAKING OUT IN KS AT THIS TIME...WD EXPECT THIS TO STAY MOSTLY N OF THE FA...BUT WL MENTION 1ST PD POPS IN NRN ZONES. ATMOS OVR RMNDR OF OK AND WRN PART OF N TX STILL STGLY CAPPED BUT WILL PUT LO POPS IN THE WRN ZONES THIS AFTN FOR CHC OF SOMETHING GETTING STARTED ALG DRYLN. MUCH BTR PCPN CHCS LATER TNGT AND MON AHD OF PAC FNT AS CAA ARND THE H7 LVL REMOVES THE CAP. WL USE ETA FOR TIMING OF SFC FTRS WITH RAIN CHCS TAPERING OFF FM W TO E MON AFTN AND NGT. WENT A LTL ABV FWC TEMPS FOR TNGT DUE CLDS...WND...AND RELATIVELY HIGH DEWPOINTS ANTICIPATED. FCSTID=12 HBR 79 58 75 48 / 20 40 20 10 OKC 79 62 75 50 / 10 30 40 20 SPS 83 63 77 50 / 10 30 30 20 GAG 77 55 73 42 / 30 40 20 10 PNC 78 62 74 50 / 30 30 40 30 DUA 84 66 79 53 / 10 20 50 40 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, Apr 16, 12:38 PM CDT, 1 hour 18 minutes before
OKZ004>053-TXZ083>090-161930- THUNDERSTORM OUTLOOK... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 12350 PM CDT SUN APR 16 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON...AND FROM WEST SECTIONS OF NORTH TEXAS THROUGH SOUTHWEST...WEST CENTRAL AND NORTH CENTRAL OKLAHOMA LATE TONIGHT. A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON MONDAY. A NEARLY STATIONARY FRONT EXTENDED FROM JUST SOUTH OF AMARILLO...ACROSS NORTHWEST OKLAHOMA INTO SOUTH CENTRAL KANSAS AT MIDDAY. A DRY LINE EXTENDED SOUTH FROM THE FRONT IN WEST TEXAS...JUST A LITTLE EAST OF LUBBOCK. ONLY A SLIGHT EASTWARD PUSH IS EXPECTED ON THE DRY LINE TODAY. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL BE IN PARTS OF NORTHERN OKLAHOMA...ALONG THE FRONTAL BOUNDARY. THE MOST FAVORABLE AREA WOULD BE EAST OF AN ALVA TO TALOGA LINE...THROUGH THE I-35 CORRIDOR TO KANSAS. LATER TONIGHT...AND ESPECIALLY TOWARD MORNING...THUNDERSTORMS COULD MOVE FROM WEST TEXAS AND THE TEXAS PANHANDLE INTO WEST SECTIONS OF NORTH TEXAS...AND INTO SOUTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. ABUNDANT LOW LEVEL MOISTURE TEAMED WITH A FAVORABLE WIND PROFILE WILL CONTRIBUTE TO THE POTENTIAL FOR SEVERE STORMS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS...INCLUDING SUPERCELL STORMS... IS EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM ALOFT MOVES OUT OF THE SOUTHWESTERN U.S. ALONG THE STATIONARY FRONTAL BOUNDARY. A MUCH BETTER EASTWARD PUSH OF THE DRY LINE IS EXPECTED THROUGH WEST SECTIONS OF NORTH TEXAS AND SOUTHWEST THROUGH CENTRAL OKLAHOMA. SPOTTER GROUPS IN NORTHERN SECTIONS OF OKLAHOMA...ESPECIALLY EAST OF THE ALVA TO TALOGA LINE...THROUGH THE I-35N CORRIDOR TO KANSAS...SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON OR EARLY EVENING. OTHERS SHOULD LISTEN FOR LATER FORECASTS AND UPDATED THUNDERSTORM OUTLOOKS TO PREPARE FOR ACTIVATION LATE TONIGHT...AND ESPECIALLY ON MONDAY. DM
Special weather statement, Apr 16, 1:06 PM CDT, 50 minutes before
OKZ004>053-TXZ083>090-162030- THUNDERSTORM OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 105 PM CDT SUN APR 16 1995 CORRECTED FOR HEADING ONLY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON...AND FROM WEST SECTIONS OF NORTH TEXAS THROUGH SOUTHWEST...WEST CENTRAL AND NORTH CENTRAL OKLAHOMA LATE TONIGHT. A BETTER CHANCE FOR SEVERE THUNDERSTORMS IS EXPECTED ON MONDAY. A NEARLY STATIONARY FRONT EXTENDED FROM JUST SOUTH OF AMARILLO...ACROSS NORTHWEST OKLAHOMA INTO SOUTH CENTRAL KANSAS AT MIDDAY. A DRY LINE EXTENDED SOUTH FROM THE FRONT IN WEST TEXAS...JUST A LITTLE EAST OF LUBBOCK. ONLY A SLIGHT EASTWARD PUSH IS EXPECTED ON THE DRY LINE TODAY. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL BE IN PARTS OF NORTHERN OKLAHOMA...ALONG THE FRONTAL BOUNDARY. THE MOST FAVORABLE AREA WOULD BE EAST OF AN ALVA TO TALOGA LINE...THROUGH THE I-35 CORRIDOR TO KANSAS. LATER TONIGHT...AND ESPECIALLY TOWARD MORNING...THUNDERSTORMS COULD MOVE FROM WEST TEXAS AND THE TEXAS PANHANDLE INTO WEST SECTIONS OF NORTH TEXAS...AND INTO SOUTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. ABUNDANT LOW LEVEL MOISTURE TEAMED WITH A FAVORABLE WIND PROFILE WILL CONTRIBUTE TO THE POTENTIAL FOR SEVERE STORMS. A BETTER CHANCE FOR SEVERE THUNDERSTORMS...INCLUDING SUPERCELL STORMS... IS EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM ALOFT MOVES OUT OF THE SOUTHWESTERN U.S. ALONG THE STATIONARY FRONTAL BOUNDARY. A MUCH BETTER EASTWARD PUSH OF THE DRY LINE IS EXPECTED THROUGH WEST SECTIONS OF NORTH TEXAS AND SOUTHWEST THROUGH CENTRAL OKLAHOMA. SPOTTER GROUPS IN NORTHERN SECTIONS OF OKLAHOMA...ESPECIALLY EAST OF THE ALVA TO TALOGA LINE...THROUGH THE I-35 CORRIDOR TO KANSAS...SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON OR EARLY EVENING. OTHERS SHOULD LISTEN FOR LATER FORECASTS AND UPDATED THUNDERSTORM OUTLOOKS TO PREPARE FOR ACTIVATION LATE TONIvGHT...AND ESPECIALLY ON MONDAY. DM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 52 min |
| Apr 16, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| Apr 16, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 44 min |
| Apr 16, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 43 min |
| Apr 16, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 58 min |
| Apr 16, 4:18 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| Apr 16, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Apr 16, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| Apr 16, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 16, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Apr 16, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 21 min |
| Apr 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 66 min |
| Apr 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 66 min |
| Apr 16, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 52 min |
| Apr 16, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 39 min |
Nearby
Tornado Warnings in Oklahoma, 1995Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.